# SDR USAASB99045

- Difficulty date: February 19, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N237US
- Make and model: Boeing 737201
- Aircraft serial: 22353
- System (JASC): 2170 · Humidity Control System
- Part: Coalescer
- Part number: V1211
- Condition: Dirty
- Location: Lt/Rt
- Stage of operation: TO
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

PHL - FLT 712 - FLIGHT RETURNED TO FIELD AT PHL DUE TO A SMOKE SMELL IN THE COCKPIT.  THE SMELL OF SMOKE WAS PRESENT AND TO WORSE ON TAKEOFF ROLL.  CAPTAIN DECIDED TO TAKEOFF AND RETURN BACK TO FIELD.  NO EMERGENCY WAS DECLARED.  THE FLIGHT LANDED WITHOUT FURTHER INCIDENT.  MAINTENANCE ACCOMPLISHED AIR CONDITIONING SYSTEM OIL CONTAMINATION CHECK PER MM 21-00-01.  REMOVED AND REPLACED BOTH THE RIGHT AND LEFT WATER SEPARATOR BAGS.  OPERATIONAL CHECK GOOD.  (M)
